Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Dyslipidemia and fatty liver. Prescribed Gemfibrozil and Metformin. Right medications?

hi good morning, im phil from phils. i was diagnosed to have dyslipedimia and also fattly liver i was given gemfibrozil and also metformin . my sgpt is not that sky high. my bp is stable im still 31 and i would like to know if these are the right medications or u will still add something. i was 84kg at that time and im now 75kg today. im taking that meds for 2months now.
Asked On : Wed, 28 Nov 2012
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hi, thanks for using healthcare magic

Fatty liver can be as a result of alcohol use or associated with diet and excess weight.
The gemifibrozil will treat high triglycerides and high cholesterol if these are the abnormalites seen in your cholesterol results and the metformin would reduce the insulin resistance that is commonly associated with non alcoholic fatty liver.

The american college of gastroenterology suggests the following: weight loss, reduce alcohol intake, appropriate vitamin E intake, omega 3 is used if the triglycerides are high but not specifically for the liver disease.

The 9 kg weight loss would improve your present conditions.

I hope this helps
Answered: Wed, 28 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor